MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Withdrawal difficulty into the intermediate/guide catheter after deployment is a potential complication associated with the use of the embotrap iii revascularization device in endovascular mechanical thrombectomy.The embotrap instructions for use (ifu) warns the user to never withdraw the device against significant resistance.Assess the cause of resistance using fluoroscopy and if necessary, advance the microcatheter over the device to resheath or partially resheath to aid withdrawal.There are clinical, procedural factors, including vessel characteristics, severe tortuosity, clot burden/characteristics, device interaction, device selection, and operator technique that may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, this was a mechanical thrombectomy of the right internal carotid artery to treat acute ischemic stroke (aci).After inserting optimo 8fr guiding catheter, cat6 intermediate catheter and phenom 21 microcatheter (mc), the embotrap iii 6.5 mm x 45 mm revascularization device (et309645, 24j081av) was delivered, and the thrombus was captured.Using the pinching technique, the thrombus was caught between the microcatheter and the embotrap iii and attempted to withdraw into the optimo, but there was strong resistance at the tip and it could not be drawn in.The microcatheter was advanced again, but it was not possible to complete re-sheath the catheter.Although there was resistance when the embotrap iii was retrieved again with half deployed, the embotrap iii was forcibly pulled into optimo and withdrawn from the patient's body.As the embotrap iii was found to be damaged, it was not reinserted.The thrombus was aspirated from optimo and the recanalization was achieved.There was no negative impact on the patient.A continuous flush was done.A chikai14 guidewire was also used.Additional event information was received on 13-feb-2025 indicating that the damage noted on the embotrap iii device was deformed at the distal basket.There was no detachment of any components of the embotrap iii.The retrieval resistance occurred between the embotrap iii device with clot captured and the distal tip of the optimo guiding catheter.Additional event information was received on 21-feb-2025 noted that there was no excessive force applied to pull the device into the catheter for withdrawal.There was no vessel damage due to the event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) updated sections on this medwatch.Section b5: additional event information received 11-mar-2025 indicated that one pass was made to attempt to retrieve the clot.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21433185
Report Number3011370111-2025-00017
Device Sequence Number14603910
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(17)270904(10)24J081AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309645
Device Lot Number24J081AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F OPTIMO¿ GUIDING CATHETER (TOKAI MEDICAL PRODUCT; CAT6¿ INTERMEDIATE CATHETER (PENUMBRA); CHIKAI¿ 14 NEUROVASCULAR GUIDEWIRE (ASAHI INTECC); PHENOM¿ 21 MICROCATHETER (MEDTRONIC)
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian